Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 13, 2018, 2:21 PM EDT for Martin County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 13, 2018, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033
WWUS82 KMFL 131821
SPSMFL
Special Weather Statement
National Weather Service Miami FL
221 PM EDT WED JUN 13 2018
FLZ067-131900-
Inland Palm Beach County FL-
221 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR INLAND PALM BEACH COUNTY UNTIL
300 PM EDT...
* At 221 PM EDT, National Weather Service meteorologists were
tracking a thunderstorm over Canal Point. This storm was nearly
stationary.
* Funnel clouds are possible with this storm.
* Locations impacted include...
Pahokee and Canal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2690 8054 2683 8059 2685 8076 2691 8070
2698 8069 2701 8066
TIME...MOT...LOC 1821Z 124DEG 3KT 2688 8062
$$
KONARIKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:49 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 13, 1:49 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Miami FL 149 PM EDT Wed Jun 13 2018 .AVIATION... TS developing in SE FL with the sea breeze, and development near the west coast looks like it will be underway soon. Activity should tend to migrate inland before diminishing 00-02Z. Potential impacts include IFR in +RA and perhaps gusty wind. Tomorrow, a similar pattern expected. APF, essentially a typical diurnal pattern expected in both weather/clouds and winds. && .PREV DISCUSSION... /issued 1015 AM EDT Wed Jun 13 2018/ UPDATE... After a morning round of showers and storms along the east coast, activity has diminished over the last hour. Have updated the forecast through early afternoon to account for this with slightly lower PoPs. Expect activity to increase over the coming hours with more showers and storms developing along the sea breezes by afternoon. Updated zones transmitted to show this trend. Otherwise, the 12z MFL sounding shows a relatively moist atmosphere capable of support some thunderstorms with small hail, gusty winds, and there could be funnel clouds/waterspouts around boundary collisions. Have a wonderful Wednesday! PREV DISCUSSION... /issued 419 AM EDT Wed Jun 13 2018/ DISCUSSION...Southeasterly flow will remain through the end of the week with high pressure over the Atlantic waters building over S FL. Abundant tropical moisture over western Caribbean will travel along the periphery of the high keeping deep tropical moisture advecting over most of the region through the end of the week. The overall weather pattern that has been in place since early this week will continue with scattered showers and storms along the east and west coast with the afternoon sea breezes. Most of the coverage will shift towards the interior late in the afternoon hours. Temperatures will be in the upper 80s along the east coast and low 90s across the interior and west coast each afternoon through Thursday. Low temperatures across the region tonight will range from the lower 70s across the northwest interior to the upper 70s across the west and east coast metro areas. Models suggest the strengthening of upper level ridge across most of the southeast CONUS for the upcoming weekend. There will be a weakening backdoor cold front which may reach Central FL and possibly stall over the region. This feature could increase the chance of rain and storm activity across the region. On the other hand, latest dispersion model runs suggest a high probability of having a Saharan Dust layer reaching the region also during the weekend, which would lower the chances of rain as the air mass becomes drier. MARINE...Winds across the Atlantic and Gulf coast will remain out of the southeast through the rest of the work week. Scattered showers and thunderstorms are possible each day especially over Lake Okeechobee and Atlantic waters during the afternoon hours. Wave heights should remain at 2 feet or less throughout the rest of the week. There could be locally higher winds and waves in and near any showers or thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 74 87 74 88 / 30 40 30 30 Fort Lauderdale 77 88 76 89 / 40 50 20 40 Miami 76 85 75 88 / 40 60 20 40 Naples 75 90 76 91 / 30 50 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...99/OLESKA
Hazardous weather outlook, Jun 13, 4:19 AM EDT, 10 hours 2 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 419 AM EDT Wed Jun 13 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 132030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 419 AM EDT Wed Jun 13 2018 ...Scattered to Numerous Storms Across South Florida Today... ...Waterspouts Possible Over the Atlantic Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected again across the area today. Activity is expected to be more active over the eastern half of South Florida this afternoon and evening. The primary threats are lightning, small hail, gusty winds, and localized minor flooding. Some storms could be strong. Waterspouts: Conditions are favorable for the development of waterspouts over the Atlantic waters including Biscayne Bay. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered thunderstorms are expected each day, generally along the east coast during the overnight and morning hours, and across the interior and Gulf coast during the afternoons and evenings. The primary threat will be lightning, although gusty winds and locally heavy rain are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 13, 2:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
218 PM EDT WED JUN 13 2018
FLZ067-131845-
Inland Palm Beach County FL-
218 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 245 PM EDT...
* At 218 PM EDT, National Weather Service meteorologists were
tracking a thunderstorm over Canal Point. This storm was nearly
stationary.
* Funnel clouds are possible with this storm.
* Locations impacted include...
Pahokee and Canal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2689 8055 2682 8060 2684 8077 2691 8070
2697 8069 2701 8066
TIME...MOT...LOC 1818Z 124DEG 3KT 2687 8062
KONARIKSpecial weather statement, Jun 13, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT WED JUN 13 2018
FLZ067-131900-
Inland Palm Beach County FL-
221 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR INLAND PALM BEACH COUNTY UNTIL
300 PM EDT...
* At 221 PM EDT, National Weather Service meteorologists were
tracking a thunderstorm over Canal Point. This storm was nearly
stationary.
* Funnel clouds are possible with this storm.
* Locations impacted include...
Pahokee and Canal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2690 8054 2683 8059 2685 8076 2691 8070
2698 8069 2701 8066
TIME...MOT...LOC 1821Z 124DEG 3KT 2688 8062
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:18 PM EDT | Special Weather Statement | MFL | Martin | 27 min |
| Jun 13, 2:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| Jun 13, 2:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| Jun 13, 3:04 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 13, 3:19 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Jun 13, 3:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 13, 3:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Jun 13, 3:56 PM EDT | Special Weather Statement | MFL | Collier | 64 min |
| Jun 13, 4:34 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 13, 4:47 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.